[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1990

Drug-Induced Toxic Epidermal Necrolysis in Developing Countries

Author Affiliations

Department of Dermatology Postgraduate Institute of Medical Education and Research Chandigarh 160012, India

Arch Dermatol. 1990;126(1):125. doi:10.1001/archderm.1990.01670250131031
Abstract

To the Editor.—  Thirty patients with drug-induced toxic epidermal necrolysis were admitted to our hospital over a period of 7 years (1982 through 1989). Antitubercular drugs were the offending agents in 10 (one third) of the patients. Other drugs that were culprits included anticonvulsants (5 patients), sulfonamides (4 patients), butazones (4 patients), antibiotics (3 patients), multiple drugs (3 patients), and unknown drugs (1 patient). Of the antitubercular drugs, thiacebazone was suspected in 7 patients, and isoniazide in 3 patients. A longer incubation period (7 to 38 days), with a mean of 19 days, was observed with antitubercular drugs, as compared with other drugs (48 hours to 9 days, with a mean of 5 days), and this difference was statistically significant.In most of the earlier reports,1-3 the commonly encountered drugs included sulfonamides, anticonvulsants, nonsteroidal anti-inflammatory drugs, and antibiotics, whereas only isolated reports4-6 of antitubercular drugs causing toxic epidermal

First Page Preview View Large
First page PDF preview
First page PDF preview
×